Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 246, NWS Tulsa, OK

September 7, 20124 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 7, 2012, 2:53 PM CDT for 4 counties in Oklahoma. It was in force for 67 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 2:53 PM CDT (19:53 UTC)
Expired
Sep 7, 2012, 4:00 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:15 PM CDTTSTM WND DMGN Nowata, OKSEMI OVERTURNED ON US HIGHWAY 169.
Sep 7, 3:15 PM CDTTSTM WND DMGNowata, OKPOWER LINES DOWN IN NOWATA.
Sep 7, 3:15 PM CDTHAIL 2.753 N Nowata, OKWIND DRIVEN BASEBALL SIZE HAIL DAMAGED HOMES
Sep 7, 3:20 PM CDTTSTM WND DMG1 N Nowata, OKSTRONG THUNDERSTORM WIND SEVERELY DAMAGED TWO HANGARS AT THE AIRPORT AND FLIPPED AN AIRPLANE. A LARGE METAL FRAMED BUILDING ALSO HAD MAJOR ROOF DAMAGE WEST OF THE AIRPORT.
Sep 7, 3:20 PM CDTTSTM WND DMG1 Nw Nowata, OKTREES WERE SNAPPED BY STRONG THUNDERSTORM WIND
Sep 7, 3:20 PM CDTTSTM WND DMG2 N Nowata, OK*** 3 FATAL *** THUNDERSTORM WIND DESTROYED A MOBILE HOME...KILLING 2 ADULTS AND 1 CHILD.
Sep 7, 3:20 PM CDTHAIL 1.752 N Nowata, OKWIND DRIVEN GOLFBALL SIZE HAIL DAMAGED HOMES
Sep 7, 3:30 PM CDTTSTM WND DMG2 E Nowata, OKSEVERAL METAL OR WOOD FRAMED BUILDINGS WERE DESTOYED...PERMANENT HOMES WERE DAMAGED...NUMEROUS POWER POLES WERE SNAPPED...AND TREES WERE UPROOTED OR SNAPPED.
Sep 7, 3:48 PM CDTTSTM WND DMG6 Sse Delaware, OKMETAL SIDING OF OUTDOOR GARAGE BLOWN OFF. SHINGLE DAMAGE TO SEVERAL ROOFS. 6 INCH DIAMETER LIMBS DOWN. FEW SMALL BRADFORD PEAR TREES DOWN.
Sep 7, 3:53 PM CDTTSTM WND GST 84Vinita, OKGUST MEASURED AT VINITA TOLL BOOTH ON WILL ROGERS TURNPIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 2:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS54 KTSA 071953
SVRTSA
OKC035-105-131-147-072100-
/O.NEW.KTSA.SV.W.0246.120907T1953Z-120907T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 400 PM CDT

* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  DELAWARE...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DELAWARE...WATOVA...NOWATA...NEW ALLUWE...WHITE OAK...BIG CABIN...
  VINITA...BLUEJACKET AND KETCHUM.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3684 9500 3651 9501 3662 9593 3684 9589
TIME...MOT...LOC 1953Z 278DEG 35KT 3674 9580

$$
2 follow-up statements
906 
WWUS54 KTSA 072011
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI SEP 7 2012

OKC147-072020-
/O.CAN.KTSA.SV.W.0246.000000T0000Z-120907T2100Z/
WASHINGTON OK-
311 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

LAT...LON 3661 9581 3684 9580 3684 9500 3651 9501
TIME...MOT...LOC 2010Z 279DEG 27KT 3673 9569

$$

OKC035-105-131-072100-
/O.CON.KTSA.SV.W.0246.000000T0000Z-120907T2100Z/
CRAIG OK-NOWATA OK-ROGERS OK-
311 PM CDT FRI SEP 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN ROGERS...SOUTHERN NOWATA AND SOUTHERN CRAIG COUNTIES...

AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOWATA...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
DESTRUCTIVE BASEBALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DELAWARE...WATOVA...NOWATA...NEW ALLUWE...CENTRALIA...CENTRAILIA...
WHITE OAK...BLUEJACKET...PYRAMID CORNERS...BIG CABIN...KETCHUM AND
VINITA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 276 AND 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR 
LARGE DESTRUCTIVE HAIL AND DAMAGING WIND. THIS STORM HAS THE 
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO 
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE 
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3661 9581 3684 9580 3684 9500 3651 9501
TIME...MOT...LOC 2010Z 279DEG 27KT 3673 9569

$$
585 
WWUS54 KTSA 072028
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT FRI SEP 7 2012

OKC035-105-131-072100-
/O.CON.KTSA.SV.W.0246.000000T0000Z-120907T2100Z/
CRAIG OK-NOWATA OK-ROGERS OK-
328 PM CDT FRI SEP 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN ROGERS...SOUTHEASTERN NOWATA AND SOUTHERN CRAIG
COUNTIES...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOWATA...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
DESTRUCTIVE BASEBALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NEW
ALLUWE...CENTRALIA...CENTRAILIA...BLUEJACKET...PYRAMID CORNERS...
WHITE OAK...BIG CABIN...KETCHUM AND VINITA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 276 AND 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR 
LARGE DESTRUCTIVE HAIL AND DAMAGING WIND. THIS STORM HAS THE 
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO 
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE 
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3660 9573 3684 9568 3684 9500 3651 9501
TIME...MOT...LOC 2028Z 284DEG 25KT 3669 9557

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:50 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 7, 12:50 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT FRI SEP 7 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG COLD FRONT MOVING THROUGH EASTERN OK/NORTHWEST
ARKANSAS THIS AFTERNOON/EVENING. SCATTERED TSRA PRE-FRONT...
MORE NUMEROUS TSRA WITH/BEHIND THE FRONT...ESPECIALLY
NORTHEAST OK AND NORTHWEST AR. THERE WILL BE A 2-5 HOUR
PERIOD OF GUSTY NORTH WINDS BEGINNING AN HOUR OR TWO AFTER
FRONTAL PASSAGE. GUST COULD REACH 40 KTS IN NORTHEAST OK.
TSRA CHANCES SHOULD BE OVER BY 06Z EASTERN OK TAF SITES AND
AN HOUR OR TWO AFTERWARD NORTHWEST AR TAF SITES. VFR AFTERWARD.

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT FRI SEP 7 2012/

DISCUSSION...
LATEST 12Z MODEL DATA  CLOSE TO MID-SHIFT FORECAST
ON FRONTAL TIMING POTENTIAL THUNDER/PRECIP. RAISED
MAX TEMPS A TAD THIS AFTERNOON AREAS SOUTH OF I-40
AND MADE OTHER MINOR GRID REFINEMENTS.  WINDY POST
FRONT.                                          GW

PREV DISCUSSION... /ISSUED 624 AM CDT FRI SEP 7 2012/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON
.SWEEPING THROUGH THE REMAINDER OF THE AREA AROUND MIDNIGHT. VFR
CONDITIONS WILL GENERALLY PREVAIL AHEAD OF FRONT...WITH MVFR CONDITIONS
ALONG/BEHIND BOUNDARY WITH ANY THUNDERSTORM ACTIVITY. STRONG/GUSTY
NORTH WINDS WILL DEVELOP BEHIND THE FRONT LATE THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS BEFORE SUBSIDING.

PREV DISCUSSION... /ISSUED 300 AM CDT FRI SEP 7 2012/

DISCUSSION...

THE LAST DAY OF THE EXCESSIVE HEAT IS FINALLY UPON US...WITH A
STRONG COLD FRONT POISED TO PUSH ITS WAY THROUGH THE AREA FROM
MID AFTERNOON INTO THE OVERNIGHT. TEMPERATURES SHOULD WARM QUICKLY
AHEAD OF THE BOUNDARY...ALLOWING MUCH OF THE SOUTHERN TWO THIRDS
OF THE FORECAST AREA TO REACH TRIPLE DIGITS AGAIN...AND THE REST
OF THE AREA TO STILL SEE ABOVE NORMAL TEMPERATURES. THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNINGS CURRENTLY IN EFFECT STILL
LOOK GOOD...WITH HEAT INDICES NEAR 105 EXPECTED.

THE FRONT IS EXPECTED TO BEGIN PUSHING INTO THE AREA IN THE 20 TO
21Z TIME FRAME...WITH QUICKLY FALLING TEMPERATURES BEHIND THE
BOUNDARY...AND SEVERE CONVECTION POSSIBLE ALONG AND AHEAD OF IT.
THE GREATEST CONVECTIVE COVERAGE SHOULD BE NEAREST THE UPPER
TROUGH ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...LIKELY DURING THE LATE AFTERNOON AND EVENING HOURS.
INSTABILITY AHEAD OF THE FRONT...AND SHEAR PARAMETERS ALONG THE
FRONT ARE BOTH SUPPORTIVE OF A LARGE HAIL AND /ESPECIALLY/
DAMAGING WIND THREAT. MOST OF THE THUNDERSTORM ACTIVITY WILL BE
OUT OF THE AREA BY 06Z...ALTHOUGH SOME STORMS MAY LINGER IN THE
SOUTH AND EAST A BIT LONGER.

IN ADDITION TO THE SEVERE WEATHER CONCERNS...THE STRONG COLD
ADVECTION BEHIND THE FRONT WILL ALSO LEAD TO A PERIOD OF
STRONG/GUSTY NORTHERLY WINDS. 925 MB WINDS IN THE 45 TO 50 KT
RANGE ARE MORE THAN SUPPORTIVE OF WIND ADVISORY CRITERIA ACROSS
PORTIONS OF NORTHEAST OKLAHOMA DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. A WIND ADVISORY WILL BE ISSUED FOR AREAS TO THE
NORTHWEST OF A LINE FROM OKEMAH TO GROVE. IT IS NOT OUT OF THE
QUESTION THAT ADVISORY CRITERIA COULD BE MET FURTHER SOUTH OF THIS
LINE...BUT CONFIDENCE IS NOT AS HIGH AS POINTS FARTHER NORTH. WILL
PASS ALONG TO THE DAY SHIFT TO EVALUATE ANY NEED FOR AN EXPANSION.
THE GUSTY WINDS AND FALLING DEW POINTS MAY CONTRIBUTE TO A HIGHER
FIRE DANGER ACROSS PARTS OF NORTHEAST OKLAHOMA LATE AFTERNOON AND
EARLY EVENING...MAINLY IN AREAS THAT DO NOT SEE THUNDERSTORM
ACTIVITY.

FALL LIKE WEATHER WILL PREVAIL FOR THE WEEKEND IN THE WAKE OF THE
FRONT...WITH WIDESPREAD LOWS IN THE 50S AND HIGHS IN THE 70S/80S.
DESPITE THE COOLER TEMPERATURES...GUSTY NORTH WINDS ON SATURDAY
MAY CONTRIBUTE TO AN ELEVATED FIRE DANGER ACROSS ANY REMAINING DRY
AREAS. DRY CONDITIONS WILL REMAIN THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK...WITH TEMPERATURES WARMING INTO THE LOW TO MID 90S IN
MOST AREAS. MID RANGE MODELS CONTINUE TO SHOW ANOTHER FRONT IN THE
AREA BY THE END OF NEXT WEEK...BUT THERE IS LITTLE CONSISTENCY ON
WHEN THAT WILL MAKE ITS WAY INTO THE AREA. WILL THEREFORE KEEP IT
NORTH OF THE AREA WITH THIS FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  80  53  88 /  50   0   0   0
FSM   61  81  54  88 /  70   0   0   0
MLC   60  81  54  89 /  30   0   0   0
BVO   54  81  51  88 /  50   0   0   0
FYV   55  76  48  84 /  80   0   0   0
BYV   54  75  49  81 /  80   0   0   0
MKO   57  80  53  86 /  60   0   0   0
MIO   55  78  53  82 /  80   0   0   0
F10   58  80  56  87 /  40   0   0   0
HHW   63  82  55  87 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ053.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

     WIND ADVISORY FROM 4 PM FRIDAY TO 10 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020.

     EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ029.

&&

SHORT TERM...21
LONG TERM....30
AVIATION...21
Hazardous weather outlook, Sep 7, 1:22 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT FRI SEP 7 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT FRI SEP 7 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A SHARP COLD FRONT WILL MOVE THROUGH THE REGION DURING THE REMAINDER
OF THE AFTERNOON AND EARLY EVENING. BEFORE THE FRONT ARRIVES TEMPERATURES
OF 100 OR MORE WILL BE COMMON IN EAST CENTRAL AND SOUTHEAST OKLAHOMA AS
WELL AS WEST CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES OF 20 TO 30
PERCENT IN THAT SAME AREA AND SOUTHERLY WINDS OF 10 TO 15 MILES AN HOUR
WILL TRANSLATE TO AN ELEVATED FIRE RISK. ANY ONGOING FIRES WILL BE
DIFFICULT TO CONTAIN...AND A SIGNIFICANT WIND SHIFT AND INCREASE IN
WIND SPEED WILL OCCUR WITH FRONTAL PASSAGE.

AN HOUR OR TWO AFTER THE FRONT MOVES THROUGH...WINDS WILL GUST UP TO
35 TO 45 MILES AN HOUR FOR A FEW HOURS. PLACES FROM ABOUT INTERSTATE
44 ON NORTH AND WEST WILL EXPERIENCE THE MOST WIND.

ISOLATED TO WIDELY SCATTERED THUNDERSTORM AHEAD OF THE FRONT WILL
BECOME MUCH MORE NUMEROUS WITH AND BEHIND THE FRONT. NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS WILL STAND THE HIGHEST LIKELIHOOD OF THUNDERSTORMS.
A FEW OF THOSE STORMS MAY BECOME SEVERE LATE AFTERNOON INTO THE
EVENING HOURS. DAMAGING WIND WILL BE THE PRIMARY SEVERE THREAT WITH LARGE
HAIL A SECONDARY CONCERN. THE THREAT SHOULD BE OVER WELL BEFORE MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS
WEEKEND. THE FIRE DANGER THREAT WILL REMAIN ON SATURDAY GIVEN THE
DRIER AIR-MASS AND BRISK NORTH WINDS.

HIGH PRESSURE WILL SHIFT EAST OF THE REGION MONDAY INTO TUESDAY
WITH SOUTHERLY WINDS INCREASING. LIMITED MOISTURE RETURN FROM THE
GULF WILL CREATE AN INCREASING FIRE DANGER THREAT TUESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 7, 2:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT FRI SEP 7 2012

OKZ054>056-072030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
249 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NOWATA...NORTHEASTERN OSAGE AND WASHINGTON

AT 248 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF DEWEY...MOVING EAST AT 45 MPH. OTHER STORMS WERE INTENSIFYING
EAST OF PAWHUSKA...ALSO MOVING EAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9545 3659 9544 3659 9656 3699 9628
      3701 9557
TIME...MOT...LOC 1948Z 279DEG 23KT 3674 9587

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:22 AM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more17 hr
Sep 7, 2:49 PM CDTSpecial Weather StatementTSANowata, Osage, Washington41 min
Sep 7, 3:01 PM CDTSevere Thunderstorm WarningTSACraig, Nowata44 min
Sep 7, 3:32 PM CDTSpecial Weather StatementTSAWagoner28 min
Sep 7, 3:40 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa50 min
Sep 7, 3:46 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Sep 7, 3:47 PM CDTRed Flag WarningTSACherokee, Haskell, Latimer, McIntosh, Mayes, Muskogee and 3 more4 hr
Sep 7, 3:54 PM CDTSpecial Weather StatementTSACreek, Okfuskee51 min
Sep 7, 3:58 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner17 min
Sep 7, 4:04 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee56 min
Sep 7, 4:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes51 min
Sep 7, 4:25 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa35 min
Sep 7, 4:36 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Wagoner39 min
Sep 7, 4:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner52 min
Sep 7, 5:01 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah59 min
Sep 7, 5:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Pittsburg, Sequoyah60 min
Sep 7, 5:55 PM CDTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah65 min
Sep 7, 6:21 PM CDTSpecial Weather StatementTSALatimer24 min
Sep 7, 6:37 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Sep 7, 6:56 PM CDTSpecial Weather StatementTSALeFlore34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.